Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 28, NWS La Crosse, WI

June 17, 20104 counties in Wisconsin; Allamakee County, Iowa; Houston County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 17, 2010, 10:55 PM CDT for 4 counties in Wisconsin; Allamakee County, Iowa; Houston County, Minnesota. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2010, 10:55 PM CDT (03:55 UTC)
Expired
Jun 18, 2010, 12:00 AM CDT
In force
65 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Allamakee County, IA, Houston County, MN, La Crosse County, WI, Monroe County, WI, Richland County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 23 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 11:20 PM CDTHAIL 0.52 S La Crosse, WIDIME SIZE HAIL SOUTH SIDE OF LA CROSSE. ALSO...1.01 RAIN IN 25 MINUTES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 5:50 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.9 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2010-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1494 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2010-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1494 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
1231 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.4
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

234 
WUUS53 KARX 180355
SVRARX
IAC005-MNC055-WIC063-081-103-123-180500-
/O.NEW.KARX.SV.W.0028.100618T0355Z-100618T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1055 PM CDT THU JUN 17 2010

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL ALLAMAKEE COUNTY IN NORTHEAST IOWA...
  EASTERN HOUSTON COUNTY IN SOUTHEAST MINNESOTA...
  NORTHERN RICHLAND COUNTY IN SOUTHWEST WISCONSIN...
  VERNON COUNTY IN SOUTHWEST WISCONSIN...
  SOUTHERN LA CROSSE COUNTY IN WEST CENTRAL WISCONSIN...
  SOUTHERN MONROE COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL MIDNIGHT CDT

* AT 1054 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ROUGHLY ALONG A LINE EXTENDING FROM LA
  CRESCENT TO NEW ALBIN...MOVING EAST AT 50 MPH. THESE STORMS CAN
  PRODUCE QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.  

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  LA CROSSE AND FRENCH ISLAND AROUND 1100 PM...
  ONALASKA AROUND 1105 PM...
  WEST SALEM AROUND 1110 PM...
  COON VALLEY AND BANGOR AROUND 1115 PM...
  VIROQUA AND WESTBY AROUND 1120 PM...
  CASHTON AROUND 1125 PM...
  LA FARGE AROUND 1135 PM...
  HILLSBORO AROUND 1155 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM FRIDAY MORNING FOR
NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WESTERN WISCONSIN.

&&

LAT...LON 4343 9120 4342 9120 4341 9146 4385 9147
      4385 9129 4390 9133 4396 9031 4342 9029
TIME...MOT...LOC 0355Z 264DEG 43KT 4383 9132 4347 9129
WIND...HAIL 60MPH 1.00IN

$$

HALBACH
5 follow-up statements
620 
WWUS53 KARX 180404
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1104 PM CDT THU JUN 17 2010

IAC005-MNC055-WIC063-081-103-123-180500-
/O.CON.KARX.SV.W.0028.000000T0000Z-100618T0500Z/
ALLAMAKEE IA-HOUSTON MN-MONROE WI-LA CROSSE WI-VERNON WI-RICHLAND WI-
1104 PM CDT THU JUN 17 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
RICHLAND...VERNON...SOUTHERN LA CROSSE...SOUTHERN MONROE...EASTERN
HOUSTON AND NORTH CENTRAL ALLAMAKEE COUNTIES UNTIL MIDNIGHT CDT...

LOCAL LAW ENFORCEMENT OFFICIALS REPORTED QUARTER SIZE HAIL IN NODINE 
AND TREES DOWN IN SPRING GROVE WITH A LINE OF SEVERE THUNDERSTORMS.

AT 1103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THESE STORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM WEST SALEM TO
NEW ALBIN...MOVING EAST AT 50 MPH. THESE STORMS CAN PRODUCE QUARTER
SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  COON VALLEY AND BANGOR AROUND 1110 PM...
  VIROQUA AND WESTBY AROUND 1120 PM...
  CASHTON AROUND 1125 PM...
  LA FARGE AROUND 1135 PM...
  HILLSBORO AROUND 1150 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES...AND CAN DO SO QUICKLY.
MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM FRIDAY MORNING FOR
NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WESTERN WISCONSIN.

&&

LAT...LON 4343 9120 4342 9120 4341 9146 4385 9147
      4385 9129 4390 9133 4396 9031 4342 9029
TIME...MOT...LOC 0404Z 264DEG 43KT 4385 9108 4348 9114
WIND...HAIL 60MPH 1.00IN

$$

HALBACH
784 
WWUS53 KARX 180416
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1116 PM CDT THU JUN 17 2010

IAC005-MNC055-180426-
/O.CAN.KARX.SV.W.0028.000000T0000Z-100618T0500Z/
ALLAMAKEE IA-HOUSTON MN-
1116 PM CDT THU JUN 17 2010

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HOUSTON AND NORTH
CENTRAL ALLAMAKEE COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

A TORNADO WATCH REMAINS IN EFFECT. CONDITIONS REMAIN FAVORABLE FOR
ADDITIONAL SEVERE THUNDERSTORMS TO DEVELOP THAT MAY PRODUCE
TORNADOES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY MORNING FOR
NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WESTERN WISCONSIN.

LAT...LON 4342 9029 4342 9120 4371 9126 4379 9125
      4390 9133 4396 9031
TIME...MOT...LOC 0416Z 264DEG 43KT 4390 9088 4347 9099

$$

WIC063-081-103-123-180500-
/O.CON.KARX.SV.W.0028.000000T0000Z-100618T0500Z/
MONROE WI-LA CROSSE WI-VERNON WI-RICHLAND WI-
1116 PM CDT THU JUN 17 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
RICHLAND...VERNON...SOUTHERN LA CROSSE AND SOUTHERN MONROE COUNTIES
UNTIL MIDNIGHT CDT...

AT 1112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THESE STORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM BANGOR TO 11
MILES SOUTHWEST OF VIROQUA...MOVING EAST AT 50 MPH. THESE STORMS CAN
PRODUCE QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  CASHTON AROUND 1125 PM...
  LA FARGE AROUND 1135 PM...
  HILLSBORO AROUND 1155 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES...AND CAN DO SO QUICKLY.
MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM FRIDAY MORNING FOR
NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WESTERN WISCONSIN.

&&

LAT...LON 4342 9029 4342 9120 4371 9126 4379 9125
      4390 9133 4396 9031
TIME...MOT...LOC 0416Z 264DEG 43KT 4390 9088 4347 9099
WIND...HAIL 60MPH 1.00IN

$$

HALBACH
965 
WWUS53 KARX 180431
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1131 PM CDT THU JUN 17 2010

WIC063-081-103-123-180500-
/O.CON.KARX.SV.W.0028.000000T0000Z-100618T0500Z/
MONROE WI-LA CROSSE WI-VERNON WI-RICHLAND WI-
1131 PM CDT THU JUN 17 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
RICHLAND...VERNON...SOUTHERN LA CROSSE AND SOUTHERN MONROE COUNTIES
UNTIL MIDNIGHT CDT...

AT 1126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THESE STORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM FORT MC COY TO
VIROQUA...MOVING EAST AT 50 MPH. THESE STORMS CAN PRODUCE QUARTER
SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  HILLSBORO AROUND 1155 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES...AND CAN DO SO QUICKLY.
MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM FRIDAY MORNING FOR
NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WESTERN WISCONSIN.

&&

LAT...LON 4342 9029 4343 9106 4379 9125 4390 9133
      4396 9031
TIME...MOT...LOC 0431Z 264DEG 43KT 4392 9058 4347 9079
WIND...HAIL 60MPH 1.00IN

$$

HALBACH
208 
WWUS53 KARX 180446
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1146 PM CDT THU JUN 17 2010

WIC063-180456-
/O.CAN.KARX.SV.W.0028.000000T0000Z-100618T0500Z/
LA CROSSE WI-
1146 PM CDT THU JUN 17 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LA CROSSE COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

A TORNADO WATCH REMAINS IN EFFECT. CONDITIONS REMAIN FAVORABLE FOR
ADDITIONAL SEVERE THUNDERSTORMS TO DEVELOP THAT MAY PRODUCE
TORNADOES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY MORNING FOR
NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WESTERN WISCONSIN.

LAT...LON 4342 9029 4343 9087 4393 9082 4396 9031
      4364 9031
TIME...MOT...LOC 0446Z 264DEG 43KT 4396 9035 4347 9061

$$

WIC081-103-123-180500-
/O.CON.KARX.SV.W.0028.000000T0000Z-100618T0500Z/
MONROE WI-VERNON WI-RICHLAND WI-
1146 PM CDT THU JUN 17 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
RICHLAND...EASTERN VERNON AND SOUTHERN MONROE COUNTIES UNTIL MIDNIGHT
CDT...

AT 1145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THESE STORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM TOMAH TO LA
FARGE...MOVING EAST AT 50 MPH. THESE STORMS CAN PRODUCE QUARTER SIZE
HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  HILLSBORO AROUND 1155 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES...AND CAN DO SO QUICKLY.
MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM FRIDAY MORNING FOR
NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WESTERN WISCONSIN.

&&

LAT...LON 4342 9029 4343 9087 4393 9082 4396 9031
      4364 9031
TIME...MOT...LOC 0446Z 264DEG 43KT 4396 9035 4347 9061
WIND...HAIL 60MPH 1.00IN

$$

HALBACH
503 
WWUS53 KARX 180458
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1158 PM CDT THU JUN 17 2010

WIC081-103-123-180508-
/O.EXP.KARX.SV.W.0028.000000T0000Z-100618T0500Z/
MONROE WI-VERNON WI-RICHLAND WI-
1158 PM CDT THU JUN 17 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RICHLAND...EASTERN
VERNON AND SOUTHERN MONROE COUNTIES WILL EXPIRE AT MIDNIGHT CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS. HOWEVER...THE LINE OF STORMS REMAINS STRONG AND COULD
PRODUCE SMALL HAIL AND GUSTY WINDS...IN ADDITION TO LIGHTNING AND
HEAVY RAIN.

A TORNADO WATCH REMAINS IN EFFECT. CONDITIONS REMAIN FAVORABLE FOR
ADDITIONAL SEVERE THUNDERSTORMS TO DEVELOP THAT MAY PRODUCE
TORNADOES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY MORNING FOR
NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WESTERN WISCONSIN.

LAT...LON 4342 9029 4343 9087 4393 9082 4396 9031
      4364 9031
TIME...MOT...LOC 0458Z 264DEG 43KT 4397 9015 4348 9042

$$

HALBACH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:19 PM CDT, 7 hours 36 minutes earlier.

Area forecast discussion, Jun 17, 3:19 PM CDT, 7 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
319 PM CDT THU JUN 17 2010

.SHORT TERM...TONIGHT THROUGH SUNDAY

FORECAST FOCUS IS ON STORM POTENTIAL TONIGHT AND FRIDAY...RAIN
CHANCES AGAIN SUNDAY.

19Z SURFACE ANALYSIS SHOWS A STRONG LOW PRESSURE CENTER OVER WESTERN
ND WITH A WARM FRONT REACHING EAST/SOUTHEAST INTO SOUTHERN MN...AND
A DRYLINE ACROSS EASTERN SD. VISIBLE SATELLITE IMAGERY SHOWS CLOUD
AND CONVECTION ACROSS MUCH OF ND AND NORTHERN MN...WHERE TORNADO
WATCHES WERE IN EFFECT. AHEAD OF THE DRY LINE...CONSIDERABLE
CUMULUS HAS DEVELOPED...AS WELL AS SOME STRONG STORMS. ANOTHER
TORNADO WATCH IS IN EFFECT AHEAD OF IT.

OBVIOUS FIRST CONCERN IS THE SEVERE POTENTIAL TONIGHT. RUC MODEL AND
12Z DETERMINISTIC MODEL RUNS INDICATE PLENTY OF CAPE ACROSS
SOUTHERN MN/IA WITH 4000+ J/KG. LITTLE OR NO CIN EITHER. SHEAR IS
STRONG...AND PLENTY OF FOCUS FOR CONVERGENCE. EXPECT STORMS TO
CONTINUE FIRING OVER WESTERN MN...WITH DISCRETE STORMS HAVING THE
POTENTIAL FOR ROTATION...PRODUCING LARGE HAIL AND PERHAPS EVEN A
STRAY TORNADO. WITH TIME...ANTICIPATE THE STORMS CONGEALING INTO A
LINE OF STORMS...WHICH WILL QUICKLY PROPAGATE EASTWARD OUT AHEAD OF
THE FRONT. SHEAR AND MOISTURE PROFILES SUGGEST THIS WOULD EVOLVE
INTO A SQUALL LINE WITH STRONG WINDS BECOMING DOMINANT. AT THIS
POINT...ANTICIPATING THIS SCENARIO...WHICH WOULD PLACE A LINE OF
STRONG STORMS ON THE WESTERN FORECAST AREA BOUNDARY SOMEWHERE
AROUND 00Z THIS EVENING. THIS LINE SHOULD THEN MOVE EAST ACROSS THE
AREA.  FORECAST GRIDS HAVE BEEN SET UP WITH THIS IN MIND.

THIS ROUND OF CONVECTION SHOULD BE EAST OF THE AREA BY MORNING...
WHICH WILL BE KEY TO EXPECTED OUTCOMES ON FRIDAY. IF THE ACTIVITY IS
INDEED GONE...WE SHOULD GET TIME FOR THE ATMOSPHERE TO RECOVER
ENOUGH TO ALLOW FOR STRONG CONVECTION TO FORM ONCE AGAIN. MODEL CAPE
AGAIN FORECAST TO BE QUITE HIGH...3500+ J/KG...WITH EVEN STRONGER
BULK SHEAR. LOOKS LIKE ANOTHER GOOD CHANCE FOR STRONG TO SEVERE
STORMS.

COLD POOL FROM THIS SECOND ROUND OF CONVECTION...AND THE FACT THAT
THE SHORT WAVE TROUGH WILL HAVE MOVED INTO THE GREAT LAKES...SHOULD
HELP TO PUSH THE ACTION SOUTH OF THE FORECAST AREA FOR A TIME. IT
APPEARS SATURDAY WILL BE DRY. HAVE KEPT THIS TREND FROM THE PREVIOUS
FORECAST.

BUT THE BOUNDARY WHICH WAS LURKING TO OUR SOUTH WILL START TO LIFT
NORTHWARD AGAIN...FEEDING OFF THE AVAILABLE MOISTURE AND
INSTABILITY TO GENERATE MORE STORMS ACROSS IOWA. SOME OF THESE COULD
MOVE NORTHWARD INTO THE AREA SATURDAY NIGHT...AND ESPECIALLY ON
SUNDAY.

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY

MEDIUM RANGE MODEL SOLUTIONS IN REASONABLE AGREEMENT AND KEEP THE
AREA IN A GENERAL ZONAL FLOW REGIME ON THE NORTHERN FRINGE OF THE
RIDGING WHICH DOMINATES THE SOUTHERN TIER STATES. THE AFOREMENTIONED
FRONTAL BOUNDARY MEANDER NORTH AND SOUTH ACROSS THE REGION...AND
WILL WORK IN CONCERT WITH PASSING SHORT WAVE TROUGHS RIPPLING
THROUGH THE FLOW TO GENERATE CONVECTION FROM TIME TO TIME.  LOOKS
LIKE ENOUGH SURFACE RIDGING WILL NOSE IN FOR THURSDAY TO SHIFT
ALL OF THE ACTION SOUTH OF THE REGION FOR THURSDAY...SO WENT
WITH A DRY FORECAST.  OF COURSE...WITH SCATTERED CONVECTION AND
THE FRONT MEANDERING ABOUT...THE CONFIDENCE IN TIMING ANY DRY
OR WET PERIODS DURING THE LONG TERM REMAINS ON THE LOW SIDE.

&&

.HYDROLOGY...

WITH REPEATED RAIN ACTIVITY OVER THE PAST WEEK AND FAIRLY MOIST
SOILS...AND WITH RAIN IN THE FORECAST NEARLY EVERY DAY FOR THE NEXT
WEEK...HYDROLOGIC CONCERNS CONTINUE TO BE ELEVATED. WITH MOIST
SOILS...RIVERS ARE RESPONDING TO EVEN THE SMALLEST AMOUNTS OF
RAINFALL. ANY AREA THAT SEES HEAVY RAINFALL...OR ANY TRAINING OF
STORMS ACROSS THE SAME AREA...WILL HAVE THE POTENTIAL TO SEE RUNOFF
PROBLEMS. THIS SITUATION WILL CONTINUE TO BE MONITORED.

&&

.AVIATION...

FOCUS FOR THE TAF SITES CENTER ON THUNDERSTORM TIMING AND INTENSITY
HEADING INTO THE EVENING HOURS. AS THE PRESSURE GRADIENT TIGHTENS
SOUTHEAST WINDS ALSO REMAIN QUITE STRONG BUT WITH CONVECTION
DEVELOPMENT EXPECTED TO THE WEST OVER THE NEXT FEW HOURS...HAVE
ATTEMPTED TO TIME BEST THREAT FOR STRONG STORMS AT TAF LOCATIONS.
CERTAINLY A RISK OF SEVERE WIND GUSTS AS WELL SO INCLUDED THAT WITH
SQUALL WIND SHIFT IN FORECASTS.

ONCE CONVECTION PUSHES THROUGH THIS EVENING...EXPECT VFR CONDITIONS
TO PREVAIL BUT COULD SEE REPEAT PERFORMANCE FRIDAY AFTERNOON WITH
BOUNDARY NEARBY AND STORMS EXPECTED TO FORM IN THE AREA AFTER 18.18Z.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM/HYDROLOGY...MW
AVIATION...SHEA
Hazardous weather outlook, Jun 17, 11:50 AM CDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1150 AM CDT THU JUN 17 2010

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-181100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
1150 AM CDT THU JUN 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE STILL EXPECTED TO DEVELOP RAPIDLY THIS AFTERNOON
CLOSER TO THE DAKOTAS AND THEN PROGRESS EAST BY EARLY EVENING.
AS THEY APPROACH THEY COULD FORM A SQUALL LINE WHICH WILL HAVE THE
GREATEST POTENTIAL TO PRODUCE DAMAGING WINDS BEFORE WEAKENING. LARGE
HAIL...HEAVY RAIN AND EVEN AN ISOLATED TORNADO IS POSSIBLE...
MAINLY WEST OF THE MISSISSIPPI RIVER. THE THREAT TIME FOR SEVERE
WEATHER APPEARS TO BE 5 PM TO 10 PM WEST OF THE MISSISSIPPI
RIVER...AND FROM 7 PM TO MIDNIGHT IN WISCONSIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE EXPECTED TO REDEVELOP ON FRIDAY ALONG AND AHEAD
OF AN APPROACHING COLD FRONT. STORMS COULD FORM IN THE AREA DURING
THE AFTERNOON WITH THE POTENTIAL FOR DAMAGING WINDS...LARGE HAIL...
HEAVY RAIN AND EVEN TORNADOES BEFORE MOVING TO THE EAST AND SOUTH OF
THE AREA FRIDAY EVENING.

ANOTHER CHANCE OF THUNDERSTORMS WILL SPREAD INTO THE AREA STARTING
SATURDAY NIGHT AND THEN CONTINUE THROUGH WEDNESDAY. WITH REPEATED
ROUNDS OF LOCALLY HEAVY RAIN POSSIBLE...THE THREAT FOR FLOODING WILL
BE INCREASING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION APPEARS LIKELY LATER TODAY...ESPECIALLY IN
SOUTHEAST MINNESOTA AND NORTHEAST IOWA. A WATCH WILL LIKELY BE
ISSUED LATER THIS AFTERNOON OR EVENING AND AS STRONG TO SEVERE
STORMS APPROACH...ASSUME ACTIVATION IS NEEDED.

SPOTTERS MAY AGAIN BE NEEDED ON FRIDAY AFTERNOON AS STORMS DEVELOP.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR OR CONFERENCE CALL IS SCHEDULED AT THIS TIME.

SHEA

In the hours before

Local storm report, Jun 17, 10:37 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1037 PM CDT THU JUN 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND DMG     CRESCO                  43.37N 92.12W
06/17/2010                   HOWARD             IA   LAW ENFORCEMENT

            POWER LINES DOWN.

&&

04
Local storm report, Jun 17, 10:38 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1038 PM CDT THU JUN 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 PM     TSTM WND DMG     CHESTER                 43.49N 92.36W
06/17/2010                   HOWARD             IA   LAW ENFORCEMENT

            LARGE TREE LIMB DOWN ACROSS HIGHWAY 63.

&&

04
Local storm report, Jun 17, 10:47 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1047 PM CDT THU JUN 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1046 PM     HAIL             NODINE                  43.90N 91.45W
06/17/2010  E1.00 INCH       WINONA             MN   EMERGENCY MNGR

&&

04
Local storm report, Jun 17, 10:49 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1049 PM CDT THU JUN 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     TSTM WND DMG     1 S GALESVILLE          44.07N 91.36W
06/17/2010                   TREMPEALEAU        WI   LAW ENFORCEMENT

            TREE DOWN BLOCKING A LANE OF HIGHWAY 53.

&&

04
Local storm report, Jun 17, 10:53 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1053 PM CDT THU JUN 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 PM     TSTM WND DMG     ETTRICK                 44.17N 91.27W
06/17/2010                   TREMPEALEAU        WI   LAW ENFORCEMENT

            TREES DOWN.

&&

04
Local storm report, Jun 17, 10:55 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1055 PM CDT THU JUN 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 PM     HAIL             2 S HOLMEN              43.93N 91.26W
06/17/2010  E0.25 INCH       LA CROSSE          WI   PUBLIC

&&

ADAMS

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 9:36 PM CDTSevere Thunderstorm WarningARXBuffalo, Trempealeau84 min
Jun 17, 10:12 PM CDTSevere Thunderstorm WarningARXJackson, La Crosse, Monroe, Trempealeau63 min
Jun 17, 11:21 PM CDTSevere Thunderstorm WarningARXCrawford, Grant, Richland54 min
Jun 17, 9:09 PM CDTSevere Thunderstorm WarningARXChickasaw, Floyd, Howard, Mitchell66 min
Jun 17, 9:55 PM CDTSevere Thunderstorm WarningARXAllamakee, Chickasaw, Clayton, Fayette, Howard, Winneshiek65 min
Jun 18, 9:35 AM CDTSevere Thunderstorm WarningARXFloyd, Mitchell40 min
Jun 18, 9:58 AM CDTSevere Thunderstorm WarningARXHoward47 min
Jun 17, 7:28 PM CDTTornado WarningARXDodge62 min
Jun 17, 8:28 PM CDTTornado WarningARXDodge35 min
Jun 17, 8:36 PM CDTSevere Thunderstorm WarningARXDodge, Mower, Olmsted54 min
Jun 17, 9:01 PM CDTSevere Thunderstorm WarningARXFillmore, Olmsted, Wabasha, Winona59 min
Jun 17, 9:11 PM CDTFlash Flood WarningARXDodge3 hr
Jun 17, 9:55 PM CDTSevere Thunderstorm WarningARXFillmore35 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2010Severe Thunderstorm Warnings in Iowa, 2010Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.